Alert archive / South Carolina / Tornado Warnings in 2008

Tornado Warning 49, NWS Charleston, SC

June 21, 2008Beaufort County, South Carolina

NWS Charleston, SC issued this tornado warning at Jun 21, 2008, 4:02 AM EDT for Beaufort County, South Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2008, 4:02 AM EDT (08:02 UTC)
Expired
Jun 21, 2008, 4:45 AM EDT
In force
43 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Beaufort County, SC

The radar

The Charleston,SC radar (KCLX), 63 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2008-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1900 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2008-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1900 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.5
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KCHS 210802
TORCHS
SCC013-210845-
/O.NEW.KCHS.TO.W.0049.080621T0802Z-080621T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
402 AM EDT SAT JUN 21 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 445 AM EDT

* AT 358 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FRIPP
  ISLAND...OR ABOUT 12 MILES SOUTHEAST OF BEAUFORT...MOVING EAST AT
  13 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  FRIPP ISLAND...

A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.

THIS THUNDERSTORM IS ALSO CAPABLE OF PRODUCING HAIL TO QUARTER SIZE 
OR LARGER...ALONG WITH DAMAGING STRAIGHT LINE WINDS EXCEEDING 70 
MPH. 

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3228 8056 3242 8054 3243 8045 3243 8043
      3242 8041 3239 8041 3231 8044 3230 8045
      3230 8050 3227 8054
TIME...MOT...LOC 0802Z 283DEG 11KT 3235 8049

$$
3 follow-up statements
000 
WWUS52 KCHS 210814
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 AM EDT SAT JUN 21 2008

SCC013-210845-
/O.CON.KCHS.TO.W.0049.000000T0000Z-080621T0845Z/
BEAUFORT SC-
413 AM EDT SAT JUN 21 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM EDT FOR EAST
CENTRAL BEAUFORT COUNTY...

AT 412 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HUNTING ISLAND...
OR ABOUT 12 MILES SOUTHWEST OF EDISTO BEACH...MOVING EAST AT 13 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FRIPP
ISLAND.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS EXCEEDING 
70 MPH. THIS THUNDERSTORM WAS ALSO PRODUCING TORRENTIAL RAINFALL 
RATES EXCEEDING 2 INCHES PER HOUR. 

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3231 8054 3242 8052 3243 8043 3242 8041
      3239 8041 3239 8042 3236 8042 3236 8043
      3232 8044 3230 8045
TIME...MOT...LOC 0813Z 283DEG 11KT 3235 8046

$$
000 
WWUS52 KCHS 210825
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 AM EDT SAT JUN 21 2008

SCC013-210845-
/O.CON.KCHS.TO.W.0049.000000T0000Z-080621T0845Z/
BEAUFORT SC-
425 AM EDT SAT JUN 21 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 AM EDT FOR EAST
CENTRAL BEAUFORT COUNTY...

AT 422 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HUNTING ISLAND...
OR ABOUT 12 MILES SOUTHWEST OF EDISTO BEACH...MOVING EAST AT 13 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FRIPP
ISLAND.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. VERY HEAVY 
RAIN WILL ALSO CONTINUE. 

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3232 8052 3240 8050 3243 8043 3243 8042
      3240 8041 3239 8042 3236 8042 3236 8043
      3230 8045
TIME...MOT...LOC 0825Z 283DEG 11KT 3234 8042

$$
000 
WWUS52 KCHS 210841
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
442 AM EDT SAT JUN 21 2008

SCC013-210852-
/O.EXP.KCHS.TO.W.0049.000000T0000Z-080621T0845Z/
BEAUFORT SC-
442 AM EDT SAT JUN 21 2008

...THE TORNADO WARNING FOR EAST CENTRAL BEAUFORT COUNTY WILL EXPIRE
AT 445 AM EDT...

AT 437 AM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
TORNADO WARNING BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3232 8052 3240 8050 3243 8043 3243 8042
      3240 8041 3239 8042 3236 8042 3236 8043
      3230 8045
TIME...MOT...LOC 0842Z 283DEG 11KT 3233 8036

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jun 21, 1:49 AM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 21, 1:49 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
149 AM EDT SAT JUN 21 2008

.SYNOPSIS...
WEAK LOW PRES WILL MEANDER OVER THE SE U.S. THROUGH THIS WEEKEND.
FRONTAL BOUNDARY WILL LINGER NEAR OR WEST OF THE AREA INTO
MONDAY...THEN WILL DISSIPATE BY TUESDAY. A LEE SIDE TROUGH WILL
THEN PERSIST THROUGH THE MIDDLE AND LATTER PART OF NEXT WEEK AS
ATLANTIC HIGH PRESSURE REMAINS NEARBY THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
ONGOING INSTABILITY AND PERSISTENT MESOSCALE BOUNDARIES PRODUCED
BY EARLIER CONVECTION MAY CONTINUE TO SUPPORT ISOLATED
SHOWERS/THUNDERSTORMS...ESPECIALLY ACROSS NORTHERN
COUNTIES...OVERNIGHT. DO NOT EXPECT ANY SEVERE TSTMS...BUT SOME
STORMS MAY CONTAIN FREQUENT LIGHTNING AND HEAVY DOWNPOURS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
WITH THE LOW PRESSURE TROUGH LINGERING OVER THE AREA SAT...EXPECT
ANOTHER ROUND OF SHOWERS AND TSTMS. WITH THIS BOUNDARY ALONG WITH
THE SEA BREEZE AND ADDITIONAL SHORTWAVE ENERGY RIDING THE BASE OF
THE UPPER TROUGH...WILL MAINTAIN HIGH END CHANCE POPS FOR MUCH OF
THE CWA N OF INTERSTATE 16 WHERE THE BEST SURFACE CONVERGENCE IS
ANTICIPATED. PLENTY OF INSTABILITY AND FAVORABLE DEEP LAYER SHEAR
WILL AGAIN PROMOTE THE POTENTIAL FOR STRONG TO SEVERE TSTMS AS
INDICATED IN THE STORM PREDICTION CENTER/S DAY TWO CONVECTIVE
OUTLOOK. WILL CONTINUE TO MENTION THIS THREAT IN THE LOCAL
HAZARDOUS WEATHER OUTLOOK /HWO/ PRODUCT.

&&

.LONG TERM /TONIGHT THROUGH FRIDAY/...
ONE SHORT WAVE TO MOVE THROUGH THE REGION SATURDAY NIGHT AND INTO
THE ATLC BY SUNDAY MORNING. THIS WILL RESULT IN SLOWER BOUNDARY
LAYER STABILIZATION THAN WOULD OTHERWISE BE EXPECTED...THUS WE HAVE
MAINTAINED HIGH END CHANCE POPS THROUGH MUCH OF THE NIGHT...TAPERING
OFF LATE. PRESENT INDICATIONS ARE THAT THERE WILL BE TOO MUCH CLOUD
COVER FOR ANY SIGNIFICANT FOG CONCERNS. MIN TEMPS GENERALLY WITHIN A
FEW DEGREES OF 70...EXCEPT SOME MID 70S NEAR THE IMMEDIATE COAST.

FOR SUNDAY...ANOTHER SHORT WAVE MOVES NEARBY WITHIN THE SWLY
FLOW...SKIRTING COASTAL AREAS. THIS WILL TRIGGER SCATTERED TO LIKELY
POPS...HIGHEST OVER ERN LOCATIONS. MID LEVEL LAPSE RATES ARE
POOR...CAPES ARE NO MORE THAN 500-1000 J/KG /MAINLY AS A RESULT OF
EXTENSIVE CLOUD COVER/...AND OTHER PARAMETERS SUGGEST ONLY WEAK
INSTABILITY. IN ADDITION...ATLC RIDGING MIGHT BUILD JUST ENOUGH W
THAT IT FORCES THE FRONTAL BOUNDARY TO SHIFT FURTHER W OF THE
AREA...AND ANTICYCLONIC FLOW IS ABLE TO DEVELOP. THIS CURRENTLY
POINTS TO A LOWER RISK OF SEVERE WEATHER THAN RECENT DAYS.
HOWEVER...THERE IS SOME UPPER LEVEL DIFLUENCE AND 0-6 KM BULK SHEAR
IS 25-30 KT. IF THE SEA BREEZE IS ABLE TO DEVELOP...WITH ENHANCEMENT
DUE TO THE SHORT WAVE WE STILL COULD SEE SOME ROTATING STORMS
ESPECIALLY OVER THE ERN THIRD OF THE FORECAST AREA. WITH PWATS NEAR
OR EVEN GREATER THAN 2 INCHES...LOCALIZED FLOODING WILL BE OF
CONCERN. MAX TEMPS WILL BE HELD DOWN BY PRECIP/CLOUD COVER...WITH
HIGHS MAINLY IN THE MID-UPPER 80S.

ON MONDAY...ALTHOUGH WE DO SEE THE SHORT WAVE ALOFT EXITING THE
AREA...MID LEVEL LAPSE ARE A LITTLE BETTER CLOSE TO 5.8 DEGREES
CELSIUS. CLOUD COVER DOES NOT APPEAR TO BE AS EXTENSIVE...THUS CAPE
VALUES ARE APPROACHING 2000 J/KG IN SOME LOCATIONS. TTI IS NEAR
50...K-INDEX IS GREATER THAN 35 AND LIFTED INDICES ARE NEAR -5/-6.
IN ADDITION...THE RIGHT REAR QUAD OF A 60-70 KT JET ALOFT IS FOUND
ACROSS SC...AND THE ATLC RIDGE WEAKENS A BIT AGAIN...WITH A RETURN
TO CYCLONIC FLOW AS THE FRONTAL BOUNDARY SHIFTS BACK CLOSER TO THE
FORECAST AREA. WILL LOWER POPS WITH LESS AVAILABLE MOISTURE...BUT
COULD ACTUALLY SEE A SLIGHTLY HIGHER RISK OF SEVERE WEATHER. WITH
LESS CLOUD COVER...MAX TEMPS WILL BE A FEW DEGREES HIGHER AND
REACH 90 OR BETTER IN AREAS AWAY FROM THE BEACHES.

THE MIDDLE AND LATTER PART OF THE WEEK LOOKS TO HAVE THE RETURN TO
MORE TYPICAL DIURNALLY DRIVEN T-STORMS...WITH LEE SIDE TROF W OF THE
FORECAST AREA AND ATLC RIDGING MAKING A RETURN. SEA BREEZE
CONVERGENCE ALONG WITH ANY OUTFLOW BOUNDARIES LOOK TO BE THE MAIN
DRIVING FORCE FOR CONVECTION...THUS GENERALLY SLIGHT CHANCE OR
CHANCE POPS DURING THE AFTN/EVENING DURING THE REST OF THE WEEK.
TEMPS WILL BE NEAR OR EVEN A FEW DEGREES ABOVE SEASONAL NORMALS.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
ISOLATED SHOWERS/THUNDERSTORMS MAY CONTINUE TO DEVELOP IN THE
VICINITY OF KCHS OVERNIGHT. ALSO...LOW LEVEL MOISTURE MAY SUPPORT
ANOTHER PERIOD OF MVFR/IFR VISIBILITY...PERHAPS ACCOMPANIED BY
MVFR CEILINGS...AT BOTH SITES OVERNIGHT INTO SATURDAY MORNING.

EXPECT ANOTHER ROUND OF THUNDERSTORMS SATURDAY...ESPECIALLY DURING
THE AFTERNOON/EVENING. THUNDERSTORMS APPEAR MOST LIKELY TO IMPACT
KCHS...BUT THUNDERSTORMS MAY ALSO FIRE SOUTH ALONG THE SEA BREEZE
BOUNDARY IN THE VICINITY OF SAVANNAH.

EXTENDED AVIATION OUTLOOK...OCNL MVFR CONDITIONS ARE EXPECTED IN
SHRA/TSRA SUNDAY THROUGH MONDAY...THEN GENERALLY VFR WEATHER THE
REST OF THE WEEK.

&&

.MARINE...
SOUTH WINDS 15-20 KNOTS WILL SUPPORT SEAS 2-4 FT ACROSS NEARSHORE
WATERS AND 4-5 FT ON THE OUTER GEORGIA WATERS OVERNIGHT. THE
NOCTURNAL SURGE WILL RELAX TOWARD DAYBREAK.

SATURDAY...CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA SAT...ALTHOUGH WINDS WILL BEGIN TO APPROACH 20-25 KT OVER
THE GA WATERS BEYOND 20 NM TOWARD THE END OF THE PERIOD. WILL HOLD
OFF ON RAISING THE ADVISORY FOR NOW AS WE TRY TO REFINE THE
TIMING.

SATURDAY NIGHT THROUGH WEDNESDAY...THE COASTAL WATERS WILL BE
SITUATED BETWEEN ATLC HIGH PRES JUST TO THE SE AND THE FRONTAL
BOUNDARY ACROSS THE SE PART OF THE COUNTRY INTO MONDAY. THE HIGH
LOOKS TO BUILD FURTHER W BEGINNING TUESDAY AS A LEE SIDE TROUGH
DEVELOPS INLAND.

S-SW WINDS WILL SURGE TO NEAR 20 KT SATURDAY NIGHT...WITH SEAS
BUILDING TO NEAR 4 OR 5 FT. AT THIS POINT WILL KEEP THE FORECAST
JUST BELOW ANY SCA CRITERIA...BUT LATER SHIFTS WILL NEED TO KEEP A
CLOSE WATCH ON AMZ330-350-374 FOR POSSIBLE SCA CONDITIONS SATURDAY
NIGHT.

WINDS TEMPORARILY COME DOWN LATER SATURDAY NIGHT INTO THE FIRST PART
OF SUNDAY...BUT PINCHING OF THE PRES GRADIENT ALONG WITH POSSIBLE
SEA BREEZE ENHANCEMENT WILL ALLOW FOR WINDS TO INCREASE AGAIN LATER
SUNDAY THROUGH MONDAY. AT THIS POINT DO NOT SEE ANYTHING HIGHER THAN
15 OR 15-20 KT...WITH SEAS GENERALLY 4 FT OR LESS.

ATLC HIGH PRES BUILDS FROM THE W ON TUESDAY AND WEDNESDAY...WITH A
MODERATE S-SW FLOW PERSISTING...ALONG WITH SOME SEA BREEZE
ENHANCEMENT NEAR THE COAST. NO HEADLINES ARE ANTICIPATED WITH WINDS
15 KT OR LESS AND SEAS 3-4 FT OR LESS DURING THIS TIME.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 20, 10:21 PM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1021 PM EDT FRI JUN 20 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-211000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1021 PM EDT FRI JUN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS...A SERIES OF SURFACE AND UPPER LEVEL
DISTURBANCES WILL AFFECT THE SOUTHEASTERN UNITED STATES SATURDAY
THROUGH SUNDAY...PERHAPS EVEN INTO MONDAY. THESE DISTURBANCES...IN
COMBINATION WITH THE DAILY AFTERNOON SEA BREEZE AND A CONTINUED
UNSTABLE AIRMASS...MAY LEAD TO A FEW STRONG TO SEVERE
THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST
GEORGIA EACH AFTERNOON AND EVENING INTO EARLY NEXT WEEK. THE MAIN
HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP WILL BE GUSTY
WINDS...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 21, 3:19 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
319 AM EDT SAT JUN 21 2008

SCZ048-049-210800-
BEAUFORT-COASTAL COLLETON-
319 AM EDT SAT JUN 21 2008

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY AND BEAUFORT
COUNTY THROUGH 400 AM EDT...

AT 313 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR FROGMORE...OR
ABOUT 9 MILES EAST OF BEAUFORT...MOVING NORTHEAST AT 6 MPH.

AREAS IN AND AROUND WILL BE IMPACTED THROUGH 400 AM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT
DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:03 PM EDTSpecial Marine WarningCHS87 min
Jun 20, 9:42 PM EDTSpecial Marine WarningCHS93 min
Jun 21, 12:01 AM EDTSpecial Marine WarningCHS89 min
Jun 21, 2:31 AM EDTSpecial Marine WarningCHS89 min
Jun 21, 3:29 AM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton61 min
Jun 21, 4:08 AM EDTSpecial Marine WarningCHS67 min
Jun 21, 12:53 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston67 min
Jun 21, 1:16 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston59 min
Jun 21, 1:58 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston62 min
Jun 21, 2:16 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper29 min
Jun 21, 2:22 PM EDTSpecial Marine WarningCHS83 min
Jun 21, 2:24 PM EDTSpecial Marine WarningCHS66 min
Jun 21, 2:42 PM EDTSevere Thunderstorm WarningCHSJasper63 min
Jun 21, 2:56 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston64 min
Jun 21, 3:04 PM EDTSpecial Marine WarningCHS56 min
Jun 21, 3:25 PM EDTSpecial Marine WarningCHS95 min
Jun 21, 3:25 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton50 min
Jun 21, 3:34 PM EDTSpecial Marine WarningCHS86 min
Jun 21, 3:35 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester55 min
Jun 21, 3:53 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester67 min
Jun 21, 3:55 PM EDTFlash Flood WarningCHSBerkeley, Charleston2 hr
Jun 21, 4:03 PM EDTSpecial Marine WarningCHS87 min
Jun 21, 4:29 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester61 min
Jun 21, 4:39 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester28 min
Jun 21, 4:51 PM EDTSpecial Marine WarningCHS114 min
Jun 21, 4:53 PM EDTSpecial Marine WarningCHS106 min
Jun 21, 5:18 PM EDTSevere Thunderstorm WarningCHSBerkeley45 min
Jun 21, 5:26 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper42 min

Nearby

Tornado Warnings in South Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.